Alert archive / Missouri / Flash Flood Warnings in 1999
Flash Flood Warning 28, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Apr 25, 1999, 1:30 PM CDT for McDonald County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 1999, 1:30 PM CDT (18:30 UTC)
- Expired
- Apr 25, 1999, 5:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County McDonald County, MO
The radar
The Springfield radar (KSGF), 108 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.5 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 848 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 251834 FFWSGF KSC021-037-MOC011-057-097-109-119-145-252230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 130 PM CDT SUN APR 25 1999 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... CHEROKEE COUNTY IN KANSAS CRAWFORD COUNTY IN KANSAS BARTON COUNTY IN MISSOURI DADE COUNTY IN MISSOURI JASPER COUNTY IN MISSOURI LAWRENCE COUNTY IN MISSOURI MCDONALD COUNTY IN MISSOURI NEWTON COUNTY IN MISSOURI * UNTIL 530 PM CDT * AT 130 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT MODERATE TO HEAVY RAINFALL OVER NORTHEAST OKLAHOMA WILL MOVE INTO THE WARNING AREA...WHERE UP TO THREE INCHES OF RAIN HAS ALREADY FALLEN. ONE TO TWO INCHES OF ADDITIONAL RAINFALL WILL LEAD TO EXCESSIVE RUNOFF...CAUSING FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. * OTHER LOCATIONS IN THE WARNING AREA INCLUDE JOPLIN... PINEVILLE...NEOSHO..CARTHAGE...LAMAR...GIRARD... PITTSBURG...COLUMBUS...MOUNT VERNON AND GREENFIELD. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT FLASH FLOODING HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SPRINGFIELD. VESPER/TERRY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 25, 3:00 AM CDT, 10 hours 30 minutes earlier.
Area forecast discussion, Apr 25, 3:00 AM CDT, 10 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 300 AM CDT SUN APR 25 1999 FCST CONCERNS: ONCE AGAIN THIS MRNG POPS AND TEMPS SFC HIGH PRES LOCATED ACRS THE SRN GREAT LAKES PROVIDING AN EASTERLY WND FLOW ACRS THE FA THIS MRNG. LATEST 88D DATA CONTS TO INDC AN AREA OF SHOWERS AND EMBEDDED THUNDER ACRS SERN KS AND SWRN MO. PRECIP BEING AIDED BY ISENTROPIC LIFT ACRS THE AREA...WHICH WAS DEPICTED WELL BY THE LATEST RUC DATA. TOUGH FORECAST IN ALL ASPECTS OVR THE NXT 48 HRS. ALL THE MODELS ARE CONTG THEIR PREVIOUS TRENDS THIS MRNG IN TAKING THE SWRN U.S. UPR LOW INTO THE PLAINS STATES DURG THE FCST PD. SEVERAL SHRT WVS ARE FCST TO EJECT OUT AND LIFT NEWD ACRS THE AREA BEFORE MAIN SYSTEM LIFTS OUT SUN NGT AND MON. BASED ON PREV RUNS...STILL FEEL THAT THE ETA HAS THE BEST HANDLE ON UPR FEATURES...WITH THE AVN THE BEST WITH OVERALL TIMING. FIRST IN THE SERIES OF SHRT WVS WL PASS ACRS THE AREA THIS MRNG... WITH A SECOND FCST TO APCH FM THE SW THIS AFTN. MAIN UPR SYS FCST TO MOVE INTO THE CNTRL PLAINS LATE TNGT AND MON. UPR TROF TAKES ON MORE OF A NEGATIVE TILT BY THAT TIME. IN THE SHORTER TERM...MAIN THREAT OF TSTMS/HEAVY RAIN TODAY WL BE OVR OK AND TX WHERE BEST LOW LVL FLOW AND SFC FNTL BNDRY WL BE THRU TODAY. FNTL BNDRY FCST TO BEGIN LIFTING NWD LATER TODAY AND TNGT AS SFC LOW DVLPS IN THE WRN PLAINS AND HEADS SLOLY EWD. AS WARM FNT APCHS TNGT...THE CHCS FOR ELEVATED CONVECTION WL INCRS...ESPECIALLY ACRS THE SWRN PART OF THE FA. LATEST DISCUSSIONS FM NCEP INDC THAT FLASH FLOOD THREAT APPEARS LOW FOR TODAY. HOWEVER...DAY SHIFT WL LIKELY HAVE TO CONSIDER A WATCH FOR AT LEAST THE SWRN PORTION OF THE FA TNGT AND POSSIBLY INTO MON. THERE ARE INDICATIONS THAT SVR WX MAY BE POSSIBLE ON MON AS TRAILING CDFNT MOVES ACRS THE REGION. APPEARS THAT A SQUALL LINE WL DVLP ACRS OK AND TX AND HEAD EWD. STILL SOME QUESTION AS TO HOW FAR N THE WARM FNT WL ADVANCE INTO THE AREA BY MON. MODEL SOUNDINGS INDC LIS ARND -5 AND CAPES OF 1000-1500 J/KG AT SGF ON MON. CLDS AND PRECIP WL AGAIN PLAY HAVOC WITH MAXES TODAY AND MON. ABT A 5 TO 7 DEGREE DIFFERENCE BETWEEN THE NGM AND AVN MOS TEMPS FOR ALL PDS. NGM DID A LTL BETTER WITH MAXES ON SAT...AND WL PROBABLY LEAN MORE TOWARD THEM FOR TEMPS. STL...WORK ZNS WL BE SENT SHORTLY. CCF (FOR COORDINATION PURPOSES ONLY): SGF WT 064/057 072/055 074 09666 JLN WT 065/059 074/056 075 09876 UNO WT 065/057 073/057 074 09566 VIH ET 064/054 070/054 073 09466 RICKARD
In the hours before
Special weather statement, Apr 25, 1:00 PM CDT, 30 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-260000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT SUN APR 25 1999 THE FOLLOWING STATEMENT IS VALID FOR PORTIONS OF CENTRAL AND SOUTHERN MISSOURI AND EXTREME SOUTHEAST KANSAS. ...PERIODS OF HEAVY RAIN WILL CONTINUE TODAY AND TONIGHT... ...SEVERE THUNDERSTORM POTENTIAL WILL INCREASE LATE TONIGHT AND MONDAY... LOW PRESSURE DEVELOPING OVER THE CENTRAL AND SOUTHERN PLAINS WILL MOVE EAST INTO MISSOURI ON MONDAY. HEAVY RAIN IS OCCURRING AS A SOUTHERLY FLOW OF MOIST AIR LIFTS UP AND OVER A SHALLOW LAYER OF COOL AIR NORTH OF A WARM FRONT THAT EXTENDS FROM SOUTHERN OKLAHOMA TO SOUTHERN ARKANSAS. HEAVY RAIN HAS ALREADY OCCURRED OVER SOUTHEAST KANSAS AND A LARGE SECTION OF SOUTHWEST MISSOURI WHERE A LARGE NUMBER OF FLASH FLOOD WARNINGS AND URBAN AND SMALL STREAM ADVISORIES HAVE BEEN ISSUED. PERIODS OF HEAVY RAIN WILL CONTINUE ACROSS THE ENTIRE AREA FOR THE REST OF TODAY AND TONIGHT AS MOIST AIR CONTINUES TO MOVE INTO THE AREA. AREAS OF FLOODING WILL CONTINUE TO BE POSSIBLE...WITH THE BEST CHANCE FOR FLOODING IN AREAS FROM THE LAKE OF THE OZARKS SOUTH WEST TO THE SPRINGFIELD AND JOPLIN AREAS. AS LOW PRESSURE APPROACHES FROM THE WEST TONIGHT...COLDER AIR ALOFT COMBINED ALONG WITH WARMING IN THE LOWER LEVELS OF THE ATMOSPHERE AS THE WARM FRONT APPROACHES OUR AREA FROM THE SOUTH...WILL RESULT IN A DESTABLIZING ATMOSPHERE. HOWEVER...WIDESPREAD CLOUDS AND RAIN WILL LIMIT DESTABLIZATION SOMEWHAT. THE BEST CHANCE FOR SEVERE THUNDERSTORMS APPEARS TO BE MONDAY WITH THE PASSAGE OF THE COLD FRONT AS LOW PRESSURE MOVES THROUGH MISSOURI AND AS COLD AIR ALOFT ASSOCIATED WITH THE UPPER LEVEL LOW MOVES THROUGH THE AREA. SEVERE STORMS WILL BE POSSIBLE...ESPECIALLY IF DAYTIME HEATING CAN OCCUR TO FURTHER DESTABILIZE THE ATMOSPHERE. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. ALTHOUGH A FEW ISOLATED SEVERE STORMS MAY BE POSSIBLE LATER TODAY AND TONIGHT...THE MAIN THREAT FOR SEVERE STORMS WILL BE ON MONDAY. THE MAIN STORM THREAT TODAY AND TONIGHT WILL BE FLOODING. SPOTTERS AND EMERGENCY MANAGERS SHOULD REMAIN ALERT FOR POSSIBLE WEATHER RELATED ACTIVATION LATE TONIGHT AND MONDAY. DSA
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 9:57 AM CDT | Flash Flood Warning | SGF | Barton, Jasper | 4 hr |
| Apr 25, 11:22 AM CDT | Flash Flood Warning | SGF | Dade | 3 hr |
| Apr 25, 12:10 PM CDT | Flash Flood Warning | SGF | Greene | 3 hr |
| Apr 25, 1:30 PM CDT | Flash Flood Warning | SGF | Jasper, Newton | 4 hr |
| Apr 25, 1:30 PM CDT | Flash Flood Warning | SGF | Dade, Lawrence | 4 hr |
| Apr 25, 1:30 PM CDT | Flash Flood Warning | SGF | Barton | 4 hr |
| Apr 25, 3:10 PM CDT | Flash Flood Warning | SGF | Greene | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.